Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Alternative Therapies to Sustiva and Viramune
Dec 24, 2005

I have been hiv+ for ten years, and only once in that time, for a period of approximately five years, was I on a steady regimen: Epivir, Zerit, and Viramune. The only side effect to this combination was mild peripheral neuropathy due to the Zerit. I stopped this regimen three years ago, and maintained contact with my doctor every three months; my viral load varied from 15-25K, and CD4 was 600-800. It is also noteworthy that the doctor conducted a genotype and found me resistant to Sustiva (I have never taken this drug, but for five years I was with a partner who did; enough said).

Recently I relocated for employment purposes and did not see a doctor for five months. On my return to healthcare, my blood work revealed that my CD4 was 550, and that my viral load had risen to 115K.

My question is, now that I am resistant to Sustiva (and, I suppose, Viramune by default), what "lipo-friendly" substitute is there for this class of drug that would mesh well with, say Epivir and Viread? I have been fortunate in that I have avoided lipodystrophy and lipoatrophy these ten years, and I would like for this to continue, if possible.

Thank you.

Response from Dr. Holodniy

If the genotype said you were resistant to sustiva, then it should have also said you were resistant to viramune. Your sustiva resistance was caused by taking viramune as these drugs will result in cross resistance to the other. I would suggest boosted reyataz as a good alternative.



Previous
VL up twice in a month
Next
confusing combo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement